Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 9, 2024, 1:55 PM EST for Levy County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 1:55 PM EST (18:55 UTC)
- Expired
- Jan 9, 2024, 2:15 PM EST
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Levy County, FL
The radar
The Tallahassee radar (KTLH), 177 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:15 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 808 m²/s²
- 0-3 km storm-relative helicity
- 914 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
454
WFUS52 KTBW 091855
TORTBW
FLC075-091915-
/O.NEW.KTBW.TO.W.0001.240109T1855Z-240109T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
155 PM EST Tue Jan 9 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
West central Levy County in northern Florida...
* Until 215 PM EST.
* At 155 PM EST, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Fowlers Bluff, or 20 miles southwest
of Chiefland, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Levy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2919 8310 2923 8315 2945 8295 2934 8279
TIME...MOT...LOC 1855Z 224DEG 51KT 2925 8308
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
579
WWUS52 KTBW 091910
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
210 PM EST Tue Jan 9 2024
FLC075-091920-
/O.EXP.KTBW.TO.W.0001.000000T0000Z-240109T1915Z/
Levy FL-
210 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR WEST CENTRAL LEVY COUNTY WILL EXPIRE AT
215 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for northern
Florida.
LAT...LON 2919 8310 2923 8315 2945 8295 2934 8279
TIME...MOT...LOC 1910Z 224DEG 51KT 2940 8291
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 9, 9:12 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 9, 9:12 AM EST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
912 AM EST Tue Jan 9 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 912 AM EST Tue Jan 9 2024
Overall forecast is on track with breezy southerly flow bringing
warm moist air north ahead of the advancing squall line currently
moving through the Florida Panhandle. Potential for a few strong
to severe storms exists with damaging winds and an isolated
tornado/waterspout possible as the line of storms moves southeast
across the area this afternoon and evening. Will continue to
monitor trends for any updates/adjustments, but at this time
forecast looks good with no changes needed.
&&
.AVIATION...
(12Z TAFS)
Issued at 912 AM EST Tue Jan 9 2024
MVFR ceilings are expected to prevail through today with southeast
to south winds increasing to 20 to 25 knots with gusts to near 40
knots. A line of showers and thunderstorms will move southeast
across the TAF sites during the mid-late afternoon and evening
hours causing some IFR/local LIFR conditions along with the
possibility of some stronger wind gusts. Convection moves out by
midnight tonight with VFR conditions returning and west to
northwest winds diminishing to 10 to 15 knots.
&&
.DISCUSSION...
Issued at 424 AM EST Tue Jan 9 2024
On tab for today, we are anticipating an active weather day as a
potent low pressure system will be moving across Eastern U.S. over
the next 24 hours. The associated cold front will move through
our region today. As primary threats with this event we are
anticipating the potential for some strong to severe storms with
an isolated tornado/waterspout possible and damaging wind gusts,
mainly during the afternoon and evening hours. The Severe Weather
Outlook from SPC remains without significant changes, the Nature
Coast Area is highlighted with an Enhanced Risk (level 3/5) of
severe storms possible with the front while the rest of the area
remains in a Slight Risk (level 2/5), and Marginal Risk (level
1/5) across Lee County. In addition, we are monitoring water
levels for the potential for a surge/coastal flood event with the
strong onshore flow behind the front. As a result, a Coastal Flood
Warning have been issued from Sarasota county northward and a
Coastal Flood Statement for Charlotte and Lee counties.
On Wednesday, winds will begin to decrease and a drier high pressure
settles back over the area bringing cooler temperatures and rain-
free conditions. Behind the system on Wednesday morning, lows fall
into the low 40s north to the mid 50s south with highs in the 60s to
around 70 until Thursday. A chance for showers and storms returns
for the end of the week into the weekend as the remnant boundary to
the south lifts back north over the area ahead of the next system
bringing a humid warm airmass. Friday highs are forecast to reach
the lower 80s and then cool behind the next front into the 60s on
Saturday.
In summary, windy and gusty conditions will prevail today, along
with warmer and more humid air and potential for severe weather
during the afternoon hours. Daytime highs will reach the mid 70s
north to lower 80s central and south. We encourage residents and
visitors to have multiple ways to receive weather alerts and
remain weather aware. Better conditions tomorrow. Late in the
week the next system approaches with another round of showers and
thunderstorms developing.
&&
.MARINE...
Issued at 424 AM EST Tue Jan 9 2024
A line of thunderstorms is expected to move across the local
waters today during the afternoon and evening hours. Southerly
winds will continue breezy and gusty ahead of the system and
gradually shift to southwesterly and westerly this afternoon and
tonight. A Gale Warning remains in effect for all zones through
tonight followed by Small Craft Advisory tonight and tomorrow.
Elevated winds will diminish on Wednesday, with seas diminishing
slowly after mid week. High surf risk and high risk of rip
currents will remain at least until Thursday morning.
&&
.FIRE WEATHER...
Issued at 424 AM EST Tue Jan 9 2024
Gusty southerly winds today will lead to high dispersion values.
No additional fire weather concerns as a cold front moves through
the region with high rain chances and keeps minimum relative
humidity values well above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 56 65 51 / 90 50 0 0
FMY 79 60 71 55 / 50 70 0 0
GIF 80 52 66 47 / 80 70 0 0
SRQ 77 57 67 51 / 90 60 0 0
BKV 79 50 64 44 / 90 40 0 0
SPG 72 57 63 54 / 90 50 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
High Rip Current Risk through Thursday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 AM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Coastal Flood Warning until 7 AM EST Wednesday for Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Gulf waters...Gale Warning until 7 PM EST this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory from 7 PM this evening to 1 PM EST
Wednesday for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION...Close
DISCUSSION/MARINE/FIRE WEATHER...Zayas
DECISION SUPPORT/UPPER AIR...WynnIn the hours before
Local storm report, Jan 9, 1:15 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
115 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Non-Tstm Wnd Gst 1 N Highpoint 27.92N 82.71W
01/09/2024 M60 MPH Pinellas FL Mesonet
Mesonet station 1446W Largo Fire Rescue
Station 40.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:09 PM EST | Coastal Flood Statement | TBW | Charlotte, Hernando, Hillsborough, Lee, Manatee, Pasco and 2 more | 35 hr |
| Jan 8, 8:51 PM EST | River Flood Warning | TBW | Hillsborough | 26 hr |
| Jan 9, 4:22 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 63 hr |
| Jan 9, 4:22 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Jan 9, 4:23 AM EST | Small Craft Advisory | TBW | 36 hr | |
| Jan 9, 12:40 PM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 9, 1:34 PM EST | Special Marine Warning | TBW | 116 min | |
| Jan 9, 1:48 PM EST | Severe Thunderstorm Warning | TBW | Levy | 27 min |
| Jan 9, 2:23 PM EST | Severe Thunderstorm Warning | TBW | Levy | 37 min |
| Jan 9, 2:46 PM EST | Special Marine Warning | TBW | 44 min | |
| Jan 9, 3:07 PM EST | Special Marine Warning | TBW | 23 min | |
| Jan 9, 3:33 PM EST | Special Marine Warning | TBW | 117 min | |
| Jan 9, 3:41 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 34 min |
| Jan 9, 3:43 PM EST | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 17 min |
| Jan 9, 3:54 PM EST | Severe Thunderstorm Warning | TBW | Pinellas | 36 min |
| Jan 9, 4:10 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 20 min |
| Jan 9, 4:22 PM EST | Tornado Warning | TBW | Pinellas | 9 min |
| Jan 9, 4:31 PM EST | Tornado Warning | TBW | Hillsborough | 14 min |
| Jan 9, 4:58 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 32 min |
| Jan 9, 5:20 PM EST | Special Marine Warning | TBW | 85 min | |
| Jan 9, 5:28 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Hillsborough, Manatee, Polk, Sarasota | 47 min |
| Jan 9, 5:49 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee, Sarasota | 26 min |
| Jan 9, 6:12 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee, Manatee, Sarasota | 48 min |
| Jan 9, 6:15 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 45 min |
| Jan 9, 6:52 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands | 38 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.